Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Painful Abcess
Nov 22, 2005

Dear Dr. Henry,

I have a friend who is HIV positive and over the summer he developed 3 abcess' on his leg in about so many months. Each were painful and thought to be from an ingrown hair. He received antibiotics from his doctor and everything is now fine. At the time I had never heard of anyone getting these kind of abcess'. About a month ago I developed what I thought was just a pimple or ingrown hair on the top of my left buttock. With a couple of days it turned into an abcess and I went to my doctor who put me on antibiotics. The abcess grew to the size of a fifty-cent piece and was much larger underneath the surface of the skin, from the infection and fluids that had built up. I could barely walk for a few days...the pain was horrible. After a couple days on the medicine it started to drain and heal...though its still in the process of healing now (four weeks later)...and will probably have a scar. Just a few days ago I got what I though was a pimple on my leg between my ankle and calf...I immediately new what it was...I started with hot compresses and within a day it is now draining. But, it is extremly painful. What is causing this? What can I do to prevent it? I exercise and eat healthy. I never miss my HIV meds (epivir, sustiva & viread). I also have not been sexually active. Any information would be greatly appreciated. Both our doctors say that it is pretty common.

Thanks,

Brian M.

Response from Dr. Henry

Skin abscess (called boils sometimes) are fairly common. Exposure to methicillin-resistant staph germs may be increased in certain HIV+ patients and treatment may be more difficult (harder to eradicate). Often a culture of the drainage can help identify the problem and treatment better.. KH



Previous
side effects incresed?
Next
Drug sensitivity after 2 years without any side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement